North Carolina, 2010Damaging Winds in North Carolina, June 24, 2010
June 24, 2010 · NWS RAH · 2 events in 1 county or zone
Showers and thunderstorms developed along the higher terrain and drifted to the southeast and into the Northwest Piedmont before dissipating. One of the storms produced wind damage in Guilford County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along the higher terrain and drifted to the southeast and into the Northwest Piedmont before dissipating. One of the storms produced wind damage in Guilford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 24, 7:05 PM EST, 22 minutes earlier.
Area forecast discussion, Jun 24, 7:05 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT THU JUN 24 2010
.SYNOPSIS...
AN UPPER LEVEL RIDGE OVER THE SOUTHERN UNITED STATES WILL DRIFT
SOUTHWARD THROUGH TONIGHT... AND ALLOW A COLD FRONT TO DROP SOUTH
INTO THE REGION. THE FRONT WILL STALL OVER THE AREA THEN DISSIPATE
ON FRIDAY. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH THE
WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 240 PM THURSDAY...
THIS AFTERNOON THROUGH TONIGHT:
ANOTHER DAY OF UNSEASONABLY...NEAR RECORD HEAT UNDER THE SPRAWLING
MID/UPPER RIDGE...BEFORE AN UPPER LEVEL SHORTWAVE PASSAGE TO THE
NORTH DAMPENS THE UPPER ANTICYCLONE. THE WEAK HEIGHT FALLS ALOFT WILL
ALLOW A SURFACE COOL FRONT EXTENDING FROM THE LOWER LAKES
SOUTHWESTWARD THROUGH THE OHIO VALLEY AND INTO SE MISSOURI TO MAKE A
RUN TOWARDS THE CAROLINAS LATER TONIGHT. LOW-LEVEL FLOW BACKS TO
WEST-SOUTHWESTERLY IN ADVANCE OF THE FRONT...RESULTING IN ADDITIONAL
WARMING AS THICKNESSES INCREASE 8 TO 10 METERS FROM YESTERDAY...
WHICH SHOULD SUPPORT AFTERNOON TEMPERATURES A GOOD 2 DEGREES WARMER
THAN YESTERDAY READINGS OF 95 TO 99 DEGREES. THE WESTERLY FLOW
COMPONENT WILL ALLOW FOR SOME LOWER DEWPOINT MIXING...ESPECIALLY IN
WESTERN HALF OF THE STATE...BUT CENTRAL AND EASTERN AREAS WILL SEE
HEAT INDICES OF 105 TO 107 IN THE HEAT ADVISORY AREA THAT INCLUDES
FAYETTEVILLE... RALEIGH-DURHAM... AND ROANOKE RAPIDS.
SOME RELIEF FROM THE SWELTERING HEAT COULD COME IN THE FORM
OF AFTERNOON CONVECTION DEVELOPING FROM OUTFLOW DRIVEN
COOL POOL BOUNDARIES THAT ORIGINATE FROM DIFFERENTIAL HEATING
CONVECTION IN THE FOOTHILLS AND MTNS AND ALONG THE QUASI-STATIONARY
SURFACE TROUGH. HIGH RESOLUTION MODEL DATA SUGGESTS CONVECTIVE
DEVELOPMENT ACROSS THE FORECAST WILL BE DELAYED A LITTLE LATER
IN THE DAY...~21Z OR AFTER. MODERATE TO STRONG INSTABILITY (MLCAPE
VALUES BETWEEN 1500 TO 2500 J/KG)WITH STEEP LOW-LEVEL LAPSE RATES
COMBINED WITH EVAPORATIVE COOLING IN THE DEEP SUBCLOUD LAYER WILL
ENHANCE DOWNDRAFT ACCELERATION/NEGATIVE BUOYANCY...MAKING ANY STRONG
STORM A DAMAGING WIND THREAT.
AREAL COVERAGE OF STORMS SHOULD DIMINISH DURING THE EVENING...BUT
UNLIKE THE PAST FEW NIGHTS...THE PROXIMITY OF THE SURFACE FRONT WILL
KEEP A CHANCE OF POPS THROUGH THE OVERNIGHT HOURS. LOWS 74 TO 78.
FRIDAY AND FRIDAY NIGHT:
QUASI-STATIONARY SURFACE BOUNDARY WILL SAG ACROSS THE FORECAST AREA
ON FRIDAY. STRONG DIABATIC HEATING AND HIGHER LOW-LEVEL
HUMIDITY/MOISTURE ATTENDANT TO THE THE SFC FRONT IS EXPECTED TO LEAD
TO EARLY (16 TO 18Z)INITIATION OF CONVECTIVE CLOUD BASES AND
STORMS...WHICH WILL LIMIT INCOMING LONGWAVE RADIATION. SO WHILE
LOW-LEVEL THICKNESSES WILL RIVAL THE MID 1430M READINGS OF
WEDNESDAY...THE INCREASE CLOUD COVER SHOULD TEMPER AFTERNOON HIGHS A
COUPLE OF DEGREES...SUPPORTING HIGHS IN THE 91 TO 97. THE HIGHER
HUMIDITY LEVELS WILL OFFSET THE SLIGHTLY COOLER TEMPERATURES...WITH
HEAT INDEX VALUES STILL EXPECTED TO REACH 100 TO 103 ACROSS THE
CENTRAL AND EASTERN SECTIONS. THESE VALUES ARE BELOW HEAT ADVISORY
CRITERIA...SO WILL GO WITH SPS FOR FRIDAY.
MOISTENING OF THE SUB-CLOUD LAYER WILL LOWER THE HIGH
PROBABILITY/THREAT OF DAMAGING WIND GUSTS OF THE PAST FEW DAYS...BUT
MODELS DO HOLD ONTO 600 TO 800 J/KG OF DCAPE FROM US 1 EAST. BULK
SHEAR REMAINS WEAK WITH VERY WARM TEMPERATURES ALOFT...SO ISOLATED
DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...WITH A SECONDARY
THREAT OF URBAN/LOW LYING FLOODING AS PWATS INCREASE TO 2.0 OT
2.1"...WITH THE POTENTIAL FOR TRAINING STORMS FOCUSED ALONG THE SFC
FRONT. WILL KEEP POPS IN THE CHANCE CATEGORY WITH HIGHEST POPS
ACROSS THE SOUTH. AN ISOLATED TO SLIGHT CHANCE POP COULD CONTINUE
OVERNIGHT FRIDAY NIGHT WITH THE DISSIPATING FRONT LINGERING OVER THE
AREA. OVERNIGHT LOWS 73 TO 77.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 240 PM THURSDAY...
FOR SATURDAY/SATURDAY NIGHT: MID LEVEL FLOW REMAINS BROADLY CYCLONIC
AND FAST ACROSS THE NORTHEAST US AS AN ANTICYCLONE PERSISTS OVER THE
SOUTHEAST STATES... WHILE AT THE SURFACE... WELL DEFINED TROUGHING
CONTINUES TO CUT THROUGH CENTRAL NC. LOW PRESSURE MOVES SWIFTLY EAST
ALONG A COLD FRONT WELL TO OUR NORTH... ACROSS THE LOWER GREAT LAKES
TO NEW ENGLAND... AND THIS AREA FROM MI ACROSS THE ST LAWRENCE
VALLEY WILL SEE THE MOST FOCUSED CONVECTION. WE ARE FORECAST TO
DESTABILIZE SOMEWHAT WITH MLCAPE FROM THE NAM/GEM/ECMWF PEAKING
UNDER 1800 J/KG GENERALLY SOUTH OF HIGHWAY 64. DEEP LAYER SHEAR
REMAINS MARGINAL AT AROUND 25 KTS AND CONFINED TO NORTHERN NC... SO
OUR RISK OF ORGANIZED STRONG STORMS IS ALSO LIMITED. NEVERTHELESS...
WE SHOULD SEE SUFFICIENT MOISTURE WITH PW PROJECTED TO HOLD NEAR 2
INCHES (MAINLY ALONG/EAST OF HIGHWAY 1) AND A FEED OF LOW LEVEL
BAHAMIAN MOISTURE TO SUPPORT AT LEAST A GOOD CHANCE OF STORMS MAINLY
OVER THE SOUTHERN/EASTERN CWA. WITH THICKNESSES RETURNING TO THE
1420-1430 M RANGE... HIGHS SHOULD EASILY REACH INTO THE 93-97 RANGE.
LOWS 68-76... FOLLOWING CLOSE TO PERSISTENCE.
FOR SUNDAY/SUNDAY NIGHT: THE SURFACE LOW OVER NEW ENGLAND MOVES
OFFSHORE EARLY SUNDAY WITH THE COLD FRONT DROPPING AS FAR SOUTH AS
DELMARVA... WHILE WEAK SURFACE TROUGHING HOLDS OVER OUR REGION.
AFTERNOON PW SITS NEAR 2 INCHES ACROSS SOUTHEAST NC (INCLUDING THE
FAR SOUTHEAST CWA) AND OVER THE DELMARVA REGION... BUT THE MODEL
FORECAST INSTABILITY IS SLIGHTLY LOWER THAN SEEN ON SATURDAY...
GENERALLY UNDER 1200 J/KG. WILL HOLD ONTO A MENTION OF SCATTERED
STORMS ACROSS THE SOUTH AND EAST EDGES OF THE CWA TRENDING TO A
SMALL TO NO POP HEADING NW INTO THE NORTHERN PIEDMONT. THICKNESSES
TOP OUT FROM ABOUT 1425 M IN THE SOUTHEAST CWA TO NEAR 1440 M IN THE
NORTH... YIELDING HIGHS OF 94-100. WITH DEW POINTS ONLY DROPPING TO
THE UPPER 60S TO LOWER 70S IN THE AFTERNOON... PRODUCING HEAT INDEX
VALUES OF 100-105 MOST AREAS... ANOTHER HEAT ADVISORY FOR A PORTION
OF CENTRAL NC APPEARS INEVITABLE. MINIMAL RECOVERY OVERNIGHT WITH
LOWS OF 71-77. -GIH
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 250 PM THURSDAY...
LATEST MODEL GUIDANCE CONTINUES TO INDICATE A PATTERN CHANGE TOWARD
MORE SEASONABLE TEMPERATURES WITH A MID LEVEL TROUGH JUST OFF THE
WEST COAST... RIDGING OVER THE HIGH PLAINS... AND BROAD TROUGHING
OVER EASTERN NOAM. A SURFACE COLD FRONT IS EXPECTED TO DROP
SOUTHEAST INTO THE AREA LATE MONDAY OR MONDAY NIGHT. THE LATEST RUNS
OF THE GFS AND CANADIAN DROP A NORTHEAST CANADA VORTEX SOUTHWARD
ACROSS JAMES BAY INTO SOUTHERN QUEBEC WITH A PROMINENT TROUGH DOWN
INTO THE MID SOUTH AND CAROLINAS BY WEDNESDAY/THURSDAY. THE GFS IS
THE DEEPEST AND MOST SOUTHERLY BUT HAS TRENDED MORE TOWARD THE
CANADIAN SINCE ITS EARLIER RUN. THE ECMWF BY CONTRAST HAS A MUCH
LESS AMPLIFIED TROUGH AND AS A RESULT SHIFTS THE PLAINS RIDGE
EASTWARD... RESULTING IN A MUCH MORE BRIEF "COOLDOWN". WITH THE
ECMWF ENSEMBLE MEAN SUPPORTING THE MORE AMPLIFIED GFS/ECMWF... THEIR
SOLUTION IS PREFERRED. THIS WILL MEAN A GOOD CHANCE OF SHOWERS AND
STORMS MONDAY INTO TUESDAY... TRENDING TOWARD MAINLY DRY WEATHER FOR
LATE TUESDAY THROUGH THURSDAY AS THE FRONT DROPS TO OUR SOUTHEAST
AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. FORECAST THICKNESSES
DIP A BIT MONDAY TO 1425-1420 M... AND WITH INCREASING CLOUDS
CUTTING BACK INSOLATION... WE SHOULD SEE HIGHS OF 91-96. EXPECT
IT TO BE A LITTLE COOLER YET ON TUESDAY... ALTHOUGH THE MOUNTAINS
WILL DELAY THE ARRIVAL OF THE TRULY COOLER AND LESS HUMID AIR. HIGHS
TUESDAY NEAR 90 TO THE LOWER 90S. NEAR NORMAL READINGS APPEAR LIKELY
FOR WEDNESDAY/THURSDAY WITH HIGHS IN THE UPPER 80S. AN INTERESTING
OBSERVATION IS THAT AT THE RDU AIRPORT... ALL BUT ONE DAY THIS MONTH
HAVE BEEN ABOVE NORMAL. THE EXCEPTION WAS JUNE 7TH (HIGH 82 AND LOW
64 WITH AN AT-NORMAL DAILY MEAN TEMP OF 73)... SO A RETURN TO NORMAL
READINGS WOULD BE NOTEWORTHY.
WE WILL ALSO NEED TO KEEP AN EYE ON THE TROPICAL WAVE NOW IN THE
CARIBBEAN. DETERMINISTIC MODEL RUNS FOR THIS FEATURE SHOW A WIDE
SPREAD BOTH SPATIALLY AND IN INTENSITY... SUGGESTING A HIGH LEVEL OF
UNCERTAINTY. PLEASE SEE GUIDANCE FROM THE NATIONAL HURRICANE CENTER
AND HYDROMETEOROLOGICAL PREDICTION CENTER REGARDING THIS TROPICAL
WAVE. -GIH
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 8 PM THURSDAY...
PREDOMINATELY VFR CONDITIONS EXPECTED THROUGH THE 24 HOUR TAF
PERIOD. A PRE-FRONTAL TROUGH AND WEAKENING COLD FRONT APPROACHING
FROM THE NORTHWEST HAS TRIGGERED SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS PORTIONS OF THE FOOTHILLS AND MOUNTAINS OF
NC/VA. THESE SHOWERS AND STORMS WILL CONTINUE TO MOVE EAST-
SOUTHEASTWARD THIS EVENING AND INTO THE PIEDMONT. HOWEVER... WITH
THE LOSS OF DAYTIME HEATING EXPECT THE COVERAGE AND INTENSITY TO
DWINDLE. THUS... HAVE ADDED A TEMPO GROUP FOR SHOWERS FROM 00Z
(NOW) THROUGH 02/04Z (02Z NORTHWEST... 04Z SOUTHEAST). THE BEST
CHANCE OF SEEING ANY STORMS AND SUB VFR CONDITIONS LOOKS TO BE
ACROSS THE NORTHWEST (KINT/KGSO). WILL LEAVE MENTION OF TS OUT OF
THE TAFS FOR NOW AND AMEND WHEN CONFIDENT THE TERMINALS WILL BE
THREATENED BY STORMS. HOWEVER... ANY STORM THAT DOES AFFECT A TAF
SITE WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS. EXPECT
ANY SHOWERS AND/OR STORMS THAT MOVE INTO THE AREA THIS EVENING TO
GENERALLY DISSIPATE BY MIDNIGHT OR SO. HOWEVER... CANNOT RULE OUT
AN ISOLATED SHOWER OR STORM OVERNIGHT WITH THE SURFACE TROUGH/WEAK
FRONT STALLING ACROSS THE AREA... BUT WILL NOT MENTION ANYTHING IN
TAFS AT THIS TIME. PATCHY MVFR "FOG" IS PROBABLE EARLY FRIDAY
MORNING IN LOCATIONS THAT RECEIVE RAIN THIS EVENING-TONIGHT.
THE WEAK FRONT/TROUGH WILL STALL ACROSS THE AREA ON FRIDAY AND
WILL SERVE AS A FOCUS FOR CONVECTION ONCE AGAIN. HAVE INCLUDED CB
IN THE TAF FOR ALL BUT THE NORTHWEST TAF SITES... AS IT APPEARS
THE HIGHEST PROBABILITY OF SHRA/TSRA WILL BE NEAR/ALONG THE STALLED
BOUNDARY... WHICH LOOKS TO BE ACROSS THE SOUTHERN HALF OF CENTRAL
NORTH CAROLINA.
THE FRONT WILL GRADUALLY DISSIPATE ACROSS THE AREA
THROUGH THE WEEKEND WITH RAIN CHANCES DIMINISHING TO ISOLATED
CHANCES BY SUNDAY. INCREASING HUMIDITY WILL PROVIDE FOR AN
INCREASING THREAT FOR PRE- DAWN MVFR "FOG" EACH MORNING. MORE
WIDESPREAD RAIN/CONVECTION IS EXPECTED BY TUESDAY AS A STRONG COLD
FRONT MOVES INTO THE AREA FROM THE NORTHWEST.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...BL
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BSD/BL
Hazardous weather outlook, Jun 24, 3:09 AM EST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
409 AM EDT THU JUN 24 2010
NCZ021>023-038-039-250815-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
409 AM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDICES THIS AFTERNOON WILL REACH NEAR 100 DEGREES THIS
AFTERNOON. IN ADDITION... ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON. DAMAGING WIND WILL BE THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE COMBINATION OF HOT TEMPERATURES AND AMPLE MOISTURE WILL
PRODUCE HEAT INDICES WELL INTO THE 90S EACH DAY THROUGH EARLY NEXT
WEEK.
NCZ008>011-024>028-040>043-073>078-083>086-088-089-250815-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
409 AM EDT THU JUN 24 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
IN ADDITION... ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND
WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME
SHOULD BE 300 PM THROUGH 900 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE COMBINATION OF HOT TEMPERATURES AND AMPLE MOISTURE WILL
PRODUCE HEAT INDICES OF 100 TO 105 EACH DAY INTO NEXT WEEK.
EVERYONE SHOULD PREPARE FOR THE HOT TEMPERATURES.
NCZ007-250815-
PERSON-
409 AM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDICES THIS AFTERNOON WILL REACH NEAR 100 DEGREES THIS
AFTERNOON. IN ADDITION... ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON. DAMAGING WIND WILL BE THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE COMBINATION OF HOT TEMPERATURES AND AMPLE MOISTURE WILL
PRODUCE HEAT INDICES WELL INTO THE 90S EACH DAY THROUGH EARLY NEXT
WEEK.
BADGETT
In the hours before
Special weather statement, Jun 24, 5:09 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT THU JUN 24 2010
NCZ078-242230-
WAYNE-
609 PM EDT THU JUN 24 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 630 PM
EDT...
AT 609 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EUREKA...OR ABOUT 8 MILES NORTHEAST OF GOLDSBORO...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHEASTERN
WAYNE COUNTY RURAL EASTERN WAYNE COUNTY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3535 7781 3540 7802 3558 7798 3557 7782
3542 7782 3540 7780 3536 7780
TIME...MOT...LOC 2209Z 280DEG 15KT 3547 7788
MEB/KRRSpecial weather statement, Jun 24, 5:35 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT THU JUN 24 2010
NCZ078-242315-
WAYNE-
635 PM EDT THU JUN 24 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 715 PM
EDT...
AT 634 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF NAHUNTA...OR ABOUT 9 MILES NORTHWEST OF GOLDSBORO...
MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NAHUNTA...
PIKEVILLE...AND...GOLDSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3533 7819 3534 7819 3534 7817 3536 7815
3542 7815 3552 7810 3555 7789 3535 7786
TIME...MOT...LOC 2234Z 263DEG 19KT 3543 7809
MEB/KRRSpecial weather statement, Jun 24, 7:03 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT THU JUN 24 2010
NCZ021-022-250100-
FORSYTH-GUILFORD-
803 PM EDT THU JUN 24 2010
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND WESTERN
GUILFORD COUNTIES THROUGH 900 PM EDT...
AT 800 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AND GUSTY WINDS EXTENDING FROM YADKINVILLE TO
NEAR DANBURY...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...DONNAHA...LEWISVILLE...AND...
PFAFFTOWN...WINSTON-SALEM...CLEMMONS.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3612 8045 3622 8045 3626 8046 3625 7975
3599 7976 3602 8021 3599 8021 3599 8033
3596 8038 3601 8042 3604 8047 3604 8049
3607 8052 3609 8052
TIME...MOT...LOC 0000Z 324DEG 18KT 3623 8049
22Thunderstorm Wind, Guilford
- When
- June 24, 7:27 PM EST
- Where
- Guilford County, 2.87 mi NNW of Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.239, -79.916
Power lines were reported down at 8303 Spottswood Road in Summerfield, North Carolina.
Thunderstorm Wind, Guilford
- When
- June 24, 7:30 PM EST
- Where
- Guilford County, 1.12 mi NNE of Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.215, -79.891
Numerous trees and power lines were reported down at the intersection of Scalesville Road and Millbrook Road in Summerfield, North Carolina.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Lightning Strike in Texas, June 24, 20101 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 24, 20102 injured · $480,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Massachusetts, June 24, 2010$287,000 · 1.75 in hail · 30 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243097, 243115.